Author Topic: Questions Part 42 (part d)  (Read 2655 times)

admin

  • Full Member
  • ***
  • Posts: 127
Questions Part 42 (part d)
« on: August 30, 2009, 07:41:15 AM »
Jen



Joined: 07 Feb 2003
Posts: 1

   
PostPosted: 07 Feb 2003 02:24

Is there a training manual used to train techs that a patient could purchase? If you know please give info on where it can be ordered.


******************************************
       
Founding RN

Joined: 10 Jan 2003
Posts: 172

   
PostPosted: 10 Feb 2003 16:38    

Post subject: Jen    
Each company makes up their own training material to teach their techs. You can try contacting the local chapter of NAAT to see if they have study material for the BONNET exam which is what techs have to pass if the state they live in requires the techs to be licensed. <
><
>If you or anyone else are really serious in learning all the ins and outs of dialysis, I would recommend that you buy the book "Review of Hemodialysis for Nurses and Dialysis Personnel". It gives a fairly good overview of dialysis. You can find it on Amazon.com.

   


************************************************

Mimi

Joined: 01 Feb 2003
Posts: 3

   
PostPosted: 07 Feb 2003 03:05    

Post subject: air
    
there have been a lot of times that I have seen air spaces or air bubbles in the lines. How do I know when its potentially dangerous? I mean is it only dangerous if the air alarm goes off, or should it always be taken out of the lines as soon as the tech sees it? Because the tech always starts my blood and says the bubbles or air pocket are normal and can't hurt me.<
><
>And what did you mean that the air seen when the blood is returned just goes into the body and is absorbed?

************************************************

Founding RN
   
PostPosted: 10 Feb 2003 16:56    

Post subject: Mimi
   
Are you on Reuse? When your dializer is hooked up for priming, the dializer needs to be tapped and flipped several times during priming to get the air out of it. many places don't have the time to do this and air gets trapped in and if there is a lot of air, what can happen is when blood hits the air, if there is a lot, the whole system can clot off. when you go in, you can flip your dializer several times and see if air escapes through the venous line. <
><
>The 2 inches of air you saw would not have hurt you if it had gotten it. If the whole system was full of air and it got into you, then I would expect you to have problems. The air detectors are VERY sensative and pick up very tiny bubbles that the naked eye can not see. <
>Your body is amazing. It does absorb small amounts of air without problems. always check to make sure that the vbenous line is in the air detector.

************************************************

patient



Joined: 30 Oct 2002
Posts: 137

   
PostPosted: 07 Feb 2003 03:34    

Post subject: tx problem    

I am on a 2k, 38 bicarb, 140 straight sodium and I previously had a problem with my machine where the high conductivity alarms would go off frequently when the conductivity climbed above 14.6. The limits for my cond. were 13.5 -14.5 The technican finally found the problem and now the conductivity averages 14.0. <
><
>My problem is that previously my cond. used to average 14.3 - 14.5 and I felt fine at that rate tx after tx. I never cramped as I had learned to set my goal accurately. But now that the cond. averages 13.7-14.0, I feel very symptomatic each tx. By the second hour I'm already feely jittery in my stomach and then my legs feel funny, I get groggy, tight in the chest, pressure on eyes, weak and wiped out. My bps are no different than when the cond. was higher. <
><
>What I'd like to know is, is there any way to increase my conductivity rate like I had it before by using a different bicarb mixture or by some other adjustment to the tx? I have no idea why I feel sick at the lower cond. rate. I dialyze on a FR2008H.<
>None of the other patients are haing a problem unless they just aren't saying anything. The technician says any cond. between 13.5 and 14.5 is within range for a 2K, but I feel sick at less than 14.3.

******************************************
   
Founding RN



Joined: 10 Jan 2003
Posts: 172

   
PostPosted: 10 Feb 2003 17:03    

Post subject: Patient
    
Have you tried sodium modeling? Try starting out at 145 and have the tech set it to finish at 140. This might help. Also ask if they have changed over to a new type of bicarb. It is possible that they have and may not be mixing it throughly. If you continue to have problems, you may need to talk to your Dr. about this and trouble- shoot together. The condo limits you stated are appropriate. Also have you been eating well? You may have gained some real weight. All this needs to be considered.


******************************************



Jim



Joined: 07 Feb 2003
Posts: 2

   
PostPosted: 07 Feb 2003 04:00    

Post subject: terms
    
I have heard the terms, bath, dialysate and dialysate bath. Do they all mean the same thing? Please define. Also, please define acid and bicarb.<
><
>On my run sheet it lists dialysate = standard, K=2.0, Ca 2.5 and Bicarb 38.0. In what solutions are these found..what does it mean?

******************************************

Founding RN
   
PostPosted: 10 Feb 2003 17:18    

Post subject: Jim

>The acid bath containes Potassium and some acid along with a few other chemicals. The staff refer to it as the K+bath. This denotes what concentration of Potassium is in that bath. K+1, K+2, K+3, etc. <
><
>The Bicarbonate bath has sodium bicarb, and some sodium chloride. <
><
>When the acid bath, the bicarb bath and purifed water are combined in the machine, this makes up the dialysate that then draws off the waste products in the blood.<
> <
>The K and Ca is found in the acid bath. The Bicarb 38 is found in the bicarb bath. What you are seeing is the standard baths that the company buys in barrels. Before the for profits came in, we used to adjust the calcium to accomodate those pateints who had had a parathyroidectomy and who needed higher calcium baths. Now we just give lots of IV calcium Gluconate as that can be charged. The bath could not.

******************************************

Connie

Joined: 10 Feb 2003
Posts: 1

   
PostPosted: 10 Feb 2003 15:34    

Post subject: High Negative Arterial Pressures and Hemoylisis

I have read many times that high arterial negative pressures cause hemolysis. I know different units have different protocal on what the arterial limits should be. When I was in a Gam
o unit their protocal was -200. The admin. would let it go to -220, but that was it. I've read where others say -250 or -300 is the limit. I believe the DOQI guidelines and ANNA suggest -250. Can you tell me where I can find an article on too high neg. art causing hemolysis? My RN now says she has worked in dialysis for over 20 years and has never heard of this. The blood would have to turn cherry red in the lines and that has never happend.


******************************************
    
Founding RN

Joined: 10 Jan 2003
Posts: 172

   
PostPosted: 10 Feb 2003 17:29    

Post subject: Connie

In my expereince, a high venous pressure usually denotes that there is a narrowing or partial occlusion further up in the arm that is causing the high pressure. This needs to be checked out first. I too have heard many times that a high venous pressure can cause hemolysis, but I have not yet seen this happen. As to what is the top limit, that seems to vary from comapny to company. <
>I would have to search for an article about high venous pressures. I think most places go by the DOQI Guidlelines. Have you tried looking in any of the Dialysis Journals?
« Last Edit: August 30, 2009, 12:13:29 PM by Administrator »
"Like me, you could.....be unfortunate enough to stumble upon a silent war. The trouble is that once you see it, you can't unsee it. And once you've seen it, keeping quiet, saying nothing,becomes as political an act as speaking out. Either way, you're accountable."

Arundhati Roy